Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 2, NWS Elko, NV

January 15, 2008Elko County, Nevada

NWS Elko, NV issued this wind advisory at Jan 15, 2008, 2:45 AM PST for Elko County, Nevada. It took effect at Jan 15, 2008, 6:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2008, 2:45 AM PST (10:45 UTC)
In effect from
Jan 15, 2008, 6:00 AM PST
Expired
Jan 15, 2008, 7:17 PM PST
In force
13 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2008-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2008-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 151045
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 AM PST TUE JAN 15 2008

...STRONG LOW PRESSURE SYSTEM TO MOVE THROUGH NORTHEASTERN NEVADA
TODAY...

.A LOW PRESSURE SYSTEM MOVING IN FROM THE PACIFIC NORTHWEST WILL
BRUSH NEVADA. WINDY CONDITIONS WILL DEVELOP ACROSS NORTHEASTERN
NEVADA TODAY AS A COLD FRONT MOVES THROUGH THE REGION.

NVZ031-160000-
/O.NEW.KLKN.WI.Y.0002.080115T1400Z-080116T0000Z/
NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE
245 AM PST TUE JAN 15 2008

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON. 

WINDS WILL BEGIN INCREASING EARLY IN THE MORNING ACROSS THE HIGHER
ELEVATIONS OF NORTHERN ELKO COUNTY WITH THE APPROACH OF A COLD
FRONT. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 55 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ032-160000-
/O.NEW.KLKN.WI.Y.0002.080115T1600Z-080116T0200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS
245 AM PST TUE JAN 15 2008

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS
AFTERNOON. 

WINDS WILL BEGIN INCREASING THIS MORNING WITH THE APPROACH OF A
COLD FRONT. WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA MAINLY
EAST OF THE RUBY MOUNTAINS WHERE NORTHWEST WINDS WILL INCREASE TO
15 TO 30 MPH WITH GUSTS TO 50 MPH. MOTORISTS ALONG INTERSTATE 80 SHOULD
USE CAUTION SINCE PEQUOP SUMMIT MAY SEE GUSTS TO 55 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-160000-
/O.NEW.KLKN.WI.Y.0002.080115T1800Z-080116T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
245 AM PST TUE JAN 15 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS
EVENING. 

WINDS WILL BEGIN INCREASING THIS MORNING WITH THE APPROACH OF A
COLD FRONT. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO 55 MPH. MOTORISTS ALONG INTERSTATE 80 SHOULD USE CAUTION
SINCE SILVER ZONE PASS MAY SEE GUSTS ABOVE 55 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KLKN 152334
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
334 PM PST TUE JAN 15 2008

...STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
NORTHEASTERN NEVADA THIS EVENING...

.A LOW PRESSURE SYSTEM MOVING IN FROM THE PACIFIC NORTHWEST WILL
BRUSH EASTERN NEVADA. WINDY CONDITIONS WILL CONTINUE ACROSS
EXTREME EASTERN NEVADA THROUGH THE EVENING.

NVZ032-160045-
/O.CAN.KLKN.WI.Y.0002.000000T0000Z-080116T0200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS
334 PM PST TUE JAN 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. NORTH
TO NORTHWEST WINDS OF 15 TO 25 MPH WILL STILL BE COMMON THROUGH
THE EARLY EVENING. 

$$

NVZ031-160045-
/O.EXP.KLKN.WI.Y.0002.000000T0000Z-080116T0000Z/
NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE
334 PM PST TUE JAN 15 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.
NORTH TO NORTHWEST WINDS WILL CONTINUE TO BLOW AT 15 TO 25 MPH
THROUGH THE EARLY EVENING. 

$$

NVZ033-160400-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-080116T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
334 PM PST TUE JAN 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE BLOWING AT 25 TO 35 MPH WITH GUSTS
TO 55 MPH THROUGH THE EARLY EVENING. MOTORISTS ALONG INTERSTATE 80
SHOULD USE CAUTION SINCE SILVER ZONE PASS MAY SEE GUSTS ABOVE 55
MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
JMG
000 
WWUS75 KLKN 160317
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
717 PM PST TUE JAN 15 2008


NVZ033-160430-
/O.CAN.KLKN.WI.Y.0002.000000T0000Z-080116T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
717 PM PST TUE JAN 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR EXTREME EASTERN ELKO COUNTY. WINDS WILL CONTINUE OUT
OF THE NORTHWEST AT 10 TO 15 MPH THROUGH THE REMAINDER OF THE
EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 15, 1:33 AM PST, 1 hour 12 minutes earlier.

Area forecast discussion, Jan 15, 1:33 AM PST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
133 AM PST TUE JAN 15 2008

.SYNOPSIS...A COLD FRONT WILL MOVE THROUGH TODAY TO BRING STRONG
WINDS ALONG WITH A SMALL CHANCE FOR SNOW TO THE GREAT BASIN.
OTHERWISE...MAINLY DRY CONDITIONS ARE EXPECTED THROUGH SATURDAY. A
COLD LOW PRESSURE SYSTEM DROPPING DOWN FROM CANADA IS EXPECTED TO
BRING SOME SNOW TO THE SILVER STATE BY SUNDAY. &&

.SHORT TERM...TODAY THROUGH THURSDAY. FOG LIFTED TO AROUND 2 MILES
VISIBILITY IN SPRING CREEK DURING THE DAY AND ABOVE 6SM IN VICINITY
OF ELKO. FOG CHANNEL SHOWED SOME NOTABLE REDEVELOPMENT ALONG
INTERSTATE 80 BETWEEN ELKO AND WELLS EARLY LAST EVENING...HOWEVER
WITH MID-CLOUD DECK MOVING IN AND WINDS PICKING UP BY DAYBREAK TO
BEGIN SOME MIXING...NOT EXPECTING REPEAT OF WIDESPREAD FOG
CONDITIONS FOR NORTHERN NEVADA LIKE YESTERDAY MORNING.

SHORT TERM MODELS SEEM TO BE IN SYNC ATTM. GRIDS APPEARS TO BE IN-
LINE. WILL ONLY NEED TO MAKE A FEW ADJUSTMENTS TO THE POP AND WX
COVERAGE FOR ISOLATED SHOWERS TODAY. GENERALLY...WINDS WILL REACH
BREEZY CATEGORY WEST OF THE RUBY MOUNTAINS IN ELKO COUNTY. EXPECTING
ENOUGH MIXING FOR WINDY CONDITIONS ACROSS NORTHERN AND EASTERN NV...
AND EAST OF THE RUBIES. PEQUOP AND SILVER ZONE PASSES COULD
SEE GUSTS IN THE 50S THIS AFTERNOON. WILL PULL TRIGGER ON WIND EVENT
FOR ZONES 31-32-33 WITH VARIABLE TIMING TODAY AND/OR THIS EVENING.
PRESSURE GRADIENT TIGHTENS CONSIDERABLY BY DAYBREAK. HIGHER
ELEVATIONS OF NORTHERN ELKO COUNTY SHOULD SEE STRONG WINDS EARLIER
AND WINDS WILL SUBSIDE IN ZONE 33 BY MID EVENING. AS COLD FRONT
PUSHES THROUGH AROUND NOON TODAY...COULD BE A NARROW BAND OF LIGHT
SNOW SHOWERS OR FLURRIES JUST BEHIND THE BOUNDARY. BEST CHANCE FOR
VERY LIGHT ACCUMULATION IS NORTHEASTERN ELKO COUNTY BUT LESS THAN A
HALF INCH EXPECTED.

NORTHERLY FLOW WILL DOMINATE THE REMAINDER OF THE SHORT TERM WITH
COLD AIR IN PLACE AND LOWS FALLING INTO THE SINGLE DIGITS ABOVE AND
BELOW ZERO WITH HIGHS ONLY IN THE MID TEENS TO UPPER 20S WED. THU
SHOULD BE A LITTLE WARMER WITH SOME WARM AIR ADVECTION AND PARTLY
CLOUDY SKIES BUT THERE COULD BE SOME MORNING FOG EAST THU MORNING
WHICH COULD HAMPER TEMPS A BIT. LW

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. DRY NWLY FLOW TO
CONTINUE THRU THE DAY SATURDAY. MODELS IN GOOD AGREEMENT THAT NEXT
SHORTWAVE WILL DROP INTO THE GREAT BASIN FROM THE NORTH SATURDAY
NIGHT AND SUNDAY AND HANG AROUND THROUGH MONDAY. WITH ITS OVERLAND
TRAJECTORY NOT MUCH IN THE WAY OF MOISTURE WITH THIS SYSTEM SO WILL
KEEP POPS IN THE SLIGHT CHANCE CATEGORY. CEC
&&

.AVIATION...SHORT WAVE TROUGH MOVING INTO NERN NV EARLY THIS MORNING
WILL BEGIN TO BREAK UP INVERSIONS. PATCHY FOG AND LOW STRATUS STILL
POSSIBLE UNTIL AROUND 16Z MAINLY AT KEKO.  CEC
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NVZ031>033 WIND ADVISORIES TODAY THROUGH THIS EVENING.

&&
Hazardous weather outlook, Jan 15, 2:24 AM PST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
224 AM PST TUE JAN 15 2008

NVZ031>033-160600-
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
224 AM PST TUE JAN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHEAST NEVADA
TODAY. WINDS WILL BE INCREASING AS THE FRONT APPROACHES EARLY THIS
MORNING. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF ELKO COUNTY.
PLEASE SEE PRODUCT RNONPWLKN FOR MORE DETAILS ON THE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LW

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.